Alert archive / California / Frost Advisories in 2011

Frost Advisory 10, NWS Eureka, CA

November 1, 2011

NWS Eureka, CA issued this frost advisory at Nov 1, 2011, 3:54 AM PDT. It took effect at Nov 2, 2011, 2:00 AM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2011, 3:54 AM PDT (10:54 UTC)
In effect from
Nov 2, 2011, 2:00 AM PDT
Expired
Nov 2, 2011, 6:17 AM PDT
In force
4 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WWUS76 KEKA 011054
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
354 AM PDT TUE NOV 1 2011


CAZ001-002-020000-
/O.NEW.KEKA.FR.Y.0010.111102T0900Z-111102T1500Z/
REDWOOD COAST-MENDOCINO COAST-
354 AM PDT TUE NOV 1 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY. 



* CLEAR SKIES...LIGHT WINDS AND A DRY AIR MASS TONIGHT WILL ALLOW
  TEMPERATURES TO FALL INTO THE LOWER TO MID 30S EARLY WEDNESDAY
  MORNING. TEMPERATURES THIS COLD MAY LEAD TO THE FORMATION OF
  FROST.

* A FEW WIND PROTECTED VALLEY LOCATIONS WILL DIP BELOW 32 DEGREES
  FOR A SHORT TIME EARLY WEDNESDAY MORNING.

* FROST SENSITIVE CROPS AND OTHER OUTDOOR PLANTS MAY BE KILLED IF
  LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
804 
WWUS76 KEKA 012241
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
341 PM PDT TUE NOV 1 2011

CAZ002-021145-
/O.NEW.KEKA.FZ.W.0002.111102T1000Z-111102T1400Z/
/O.CON.KEKA.FR.Y.0010.111102T0900Z-111102T1500Z/
MENDOCINO COAST-
341 PM PDT TUE NOV 1 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
WEDNESDAY...
...FREEZE WARNING IN EFFECT FOR INLAND VALLEYS FROM 3 AM TO 7 AM
PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FOR INLAND VALLEYS FROM 3 AM TO 7 AM
PDT WEDNESDAY. A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8
AM PDT WEDNESDAY.

* CLEAR SKIES...LIGHT WINDS AND A DRY AIR MASS TONIGHT WILL ALLOW
  TEMPERATURES TO FALL INTO THE LOWER TO MID 30S EARLY WEDNESDAY
  MORNING. TEMPERATURES THIS COLD WILL LIKELY LEAD TO THE
  FORMATION OF FROST. 

* INLAND VALLEY LOCATIONS WILL FALL BELOW 32 DEGREES FOR A FEW
  HOURS EARLY WEDNESDAY MORNING...INCLUDING PORTIONS OF THE
  ANDERSON VALLEY.

* FROST SENSITIVE CROPS AND OTHER OUTDOOR PLANTS MAY BE KILLED 
  IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ001-021145-
/O.CON.KEKA.FR.Y.0010.111102T0900Z-111102T1500Z/
REDWOOD COAST-
341 PM PDT TUE NOV 1 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
WEDNESDAY. 

* CLEAR SKIES...LIGHT WINDS AND A DRY AIR MASS TONIGHT WILL 
  ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S EARLY 
  WEDNESDAY MORNING. TEMPERATURES THIS COLD MAY LEAD TO THE 
  FORMATION OF FROST. 

* A FEW WIND PROTECTED VALLEY LOCATIONS WILL DIP BELOW 32 
  DEGREES FOR A SHORT TIME EARLY WEDNESDAY MORNING. 

* FROST SENSITIVE CROPS AND OTHER OUTDOOR PLANTS MAY BE KILLED 
  IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
009 
WWUS76 KEKA 021041
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
341 AM PDT WED NOV 2 2011

CAZ002-021500-
/O.CAN.KEKA.FZ.W.0002.000000T0000Z-111102T1400Z/
/O.CON.KEKA.FR.Y.0010.000000T0000Z-111102T1500Z/
MENDOCINO COAST-
341 AM PDT WED NOV 2 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FREEZE
WARNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING. 

* CLEARING SKIES...LIGHT WINDS AND A DRY AIR MASS WILL ALLOW
  TEMPERATURES TO FALL INTO THE LOWER TO MID 30S THIS MORNING.
  THIS WILL LIKELY LEAD TO THE FORMATION OF FROST.

* INLAND VALLEY LOCATIONS MAY FALL BELOW 32 DEGREES BEFORE
  SUNRISE THIS MORNING...INCLUDING PORTIONS OF THE ANDERSON
  VALLEY.

* FROST SENSITIVE CROPS AND OTHER OUTDOOR PLANTS MAY BE KILLED IF
  LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ001-021500-
/O.CON.KEKA.FR.Y.0010.000000T0000Z-111102T1500Z/
REDWOOD COAST-
341 AM PDT WED NOV 2 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* CLEARING SKIES...LIGHT WINDS AND A DRY AIR MASS WILL ALLOW
  TEMPERATURES TO FALL INTO THE LOWER TO MID 30S EARLY THIS
  MORNING. THIS WILL LIKELY LEAD TO THE FORMATION OF FROST.

* A FEW SHELTERED VALLEY LOCATIONS MAY DROP BELOW 32 DEGREES FOR A
  SHORT TIME BEFORE SUNRISE THIS MORNING.

* FROST SENSITIVE CROPS AND OTHER OUTDOOR PLANTS MAY BE KILLED 
  IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
898 
WWUS76 KEKA 021317
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
617 AM PDT WED NOV 2 2011


CAZ001-002-021430-
/O.CAN.KEKA.FR.Y.0010.000000T0000Z-111102T1500Z/
REDWOOD COAST-MENDOCINO COAST-
617 AM PDT WED NOV 2 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 31, 3:52 PM PDT, 12 hours 2 minutes earlier.

Area forecast discussion, Oct 31, 3:52 PM PDT, 12 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
352 PM PDT MON OCT 31 2011

.SYNOPSIS...
DRY WEATHER WILL PERSIST ON TUESDAY AS ROBUST OFFSHORE FLOW DEVELOPS
AND HOLDS THROUGH WEDNESDAY MORNING. A FRONT WILL APPROACH THE COAST
LATE ON WEDNESDAY...BRINGING A CHANCE OF RAIN AND MOUNTAIN SNOW BY
THURSDAY MORNING.

&&

.DISCUSSION...
IN THE WAKE OF A COLD FRONT BUT AHEAD OF A SHORTWAVE TROUGH
NORTHWEST CALIFORNIA HAS BEGUN TO EXPERIENCE THE INFLUENCE OF
INCREASINGLY DRIER AIR. AFTER CLEARING OCCURRED THIS MORNING ONLY AN
AREA OF STRATOCU LINGERED OVER THE HIGHER TERRAIN OF HUMBOLDT
COUNTY. ELSEWHERE SKIES ARE CLEAR INCLUDING WELL OFFSHORE...AND THIS
WILL CONTINUE TO BE THE TREND TONIGHT INTO TUESDAY DESPITE A RATHER
SHARP SHORTWAVE TROUGH PASSING BY. HEIGHTS WILL BUILD IN THE WAKE OF
THE TROUGH ALLOWING A THERMAL TROUGH TO STRENGTHEN AND PUSH OFFSHORE
OF THE CALIFORNIA COAST BY TUESDAY AFTERNOON. SEE THE FIRE WEATHER
DISCUSSION BELOW. OFFSHORE FLOW WILL KEEP CLEAR SKIES IN PLACE
THROUGH WEDNESDAY. WILL NEED TO MONITOR LOW TEMPERATURES THE NEXT
COUPLE OF NIGHTS AS FROST WILL BE POSSIBLE ALL THE WAY TO NEAR
COASTAL AREAS ESPECIALLY WEDNESDAY MORNING. NORTHEAST WINDS WILL
STAY UP TUESDAY NIGHT BUT IN SHELTERED AREAS FREEZING TEMPERATURES
WILL BE A POSSIBILITY. LOOKING AHEAD TO THE NEXT SYSTEM...MODELS
HAVE SLOWED DOWN TIMING A BIT BUT STILL LOOKS LIKE A WEDNESDAY NIGHT
ARRIVAL. UPPER LOW WILL BRING SNOW LEVELS DOWN TO 3500FT OR UNDER
LATE THURSDAY AS SHOWERS GRADUALLY TAPER OFF HEADING INTO THURSDAY
NIGHT. LIQUID AMOUNTS OF ONE HALF INCH TO AN INCH LOOK POSSIBLE BUT
MUCH OF THIS WILL OCCUR BEFORE THE SNOW LEVELS COME DOWN. FRIDAY IS
LOOKING LIKE A DRY DAY...MIGHT NOT BE A BAD IDEA TO TAKE OUT POPS
COMPLETELY FRIDAY INTO FRIDAY NIGHT. TIMING OF THE NEXT SYSTEM
SATURDAY NIGHT STILL LOOKS QUESTIONABLE BUT RAISED POPS TO LIKELY
SATURDAY NIGHT. MAY SEE ANOTHER BREAK ON SUNDAY BUT OTHERWISE THE
ACTIVE PATTERN LOOKS TO CONTINUE INTO NEXT WEEK.

&&

.FIRE WEATHER...
DECIDED TO CANCEL THE FIRE WEATHER WATCH FOR A COUPLE REASONS.
COORDINATED WITH THE GACC IN REDDING THAT FUELS ACROSS MOST OF THE
AREA ARE NOT CONDUCIVE TO SUSTAINED BURNING WHERE CONDITIONS WOULD
BE CLOSE TO RFW CRITERIA. ADDITIONALLY...WINDS ACROSS MENDOCINO
COUNTY ARE NOT EXPECTED TO BE AS HIGH AS ORIGINALLY THOUGHT...MORE
IN THE 10 TO 15 MPH RANGE AS OPPOSED TO 15 TO 25 AND GUSTY. RH
VALUES WILL STILL BE LOW AND ANY AREAS OF STRONGER WINDS WHICH DO
MIX DOWN WILL BE A HAZARD. HOWEVER...WITH WINDS EXPECTED TO ABATE
WEDNESDAY MORNING AND TURN ONSHORE WEDNESDAY AFTERNOON...AND COLD
AND WET CONDITIONS EXPECTED TO ARRIVE WEDNESDAY NIGHT AND
THURSDAY...THE THREAT WILL BE BRIEF AND LOCALIZED.

&&

.AVIATION...DRIER AIR BEHIND THE COLD FRONT WILL PROMOTE WIDESPREAD
VFR CONDITIONS THROUGH THE NEXT TAF CYCLE. GUSTY NORTHERLY WINDS WILL
PERSIST THROUGH THE EARLY EVENING HOURS ALONG THE COASTAL TERMINALS.

&&

.MARINE...GALES IN FULL FORCE ACROSS THE OUTER WATERS WITH A FEW
GUSTS TO NEAR 35KT REPORTED BY THE INNER WATER BUOYS EARLY THIS
AFTERNOON. THE GRADIENT WILL CONTINUE TO INCREASE FOR THE NEXT SEVERAL
HOURS HOWEVER THE NEAR COAST WINDS WILL LIKELY DECOUPLE A BIT AFTER
MIDNIGHT THEN REGAIN STRENGTH LATE TOMORROW MORNING. STEEP SHORT PERIOD
SEAS WILL PERSIST THROUGH THE NEXT 36 HOURS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
GALE WARNING PZZ470...PZZ475
HAZ SEAS WARNING PZZ450...PZZ455

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Oct 31, 3:13 PM PDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
313 PM PDT MON OCT 31 2011

CAZ001>004-076-012215-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
313 PM PDT MON OCT 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

BREEZY EAST TO NORTHEAST WINDS AND LOW HUMIDITY VALUES FROM
TUESDAY THROUGH WEDNESDAY MORNING OVER THE EXPOSED RIDGES WILL
RESULT IN ELEVATED FIRE DANGER IN SOME LOCALIZED AREAS. MEANWHILE
IN MORE SHELTERED VALLEYS THE DRIER AIR WILL ALLOW FOR
TEMPERATURES TO DROP INTO THE 30S WHICH WILL RESULT IN FROST
POSSIBLE WEDNESDAY MORNING ACROSS MUCH OF NORTHWEST CALIFORNIA
AWAY FROM THE IMMEDIATE COAST.

BY WEDNESDAY NIGHT A COLD FRONT WILL ARRIVE WHICH WILL USHER IN
MUCH COOLER AND WETTER WEATHER. RAINFALL AMOUNTS ARE NOT EXPECTED
TO BE EXCESSIVE...GENERALLY RANGING FROM A HALF INCH TO AN INCH
WITH LESSER AMOUNTS TO THE SOUTH ACROSS MENDOCINO COUNTY. HOWEVER
SNOW LEVELS WILL FALL TO 3500 FEET THURSDAY AFTERNOON INTO
THURSDAY NIGHT...RESULTING IN SNOW SHOWERS ACROSS SOME OF THE
MOUNTAIN PASSES OF INTERIOR NORTHWEST CALIFORNIA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 2:56 PM PDTSmall Craft AdvisoryEKA12 hr
Nov 1, 3:41 PM PDTFreeze WarningEKA12 hr

Nearby

Frost Advisories in California, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.